Alert archive / Ohio / Severe Thunderstorm Warnings in 2008
Severe Thunderstorm Warning 82, NWS Cleveland, OH
NWS Cleveland, OH issued this severe thunderstorm warning at Jun 15, 2008, 9:43 PM EDT for Erie County, Huron County, Ohio. It was in force for 47 min. 2 reports came from inside the area while it was in force.
The area
The outline as issued, with what was reported inside it.
The facts
- Issued
- Jun 15, 2008, 9:43 PM EDT (01:43 UTC)
- Expired
- Jun 15, 2008, 10:30 PM EDT
- In force
- 47 min
- Issued by
- NWS Cleveland, OH
- Area
- Storm-based polygon
Counties Erie County, OH, Huron County, OH
The radar
The Cleveland radar (KCLE), 66 km from the middle of the area, began a volume at 01:44 UTC, the scan nearest the moment this went out.
Open the radar archive at this moment
The archived warnings, watches and discussions in force at that minute are drawn over the scan, this one among them.
What was reported inside it
| Time | Report | Where | Remark |
|---|---|---|---|
| Jun 15, 9:45 PM EDT | TSTM WND DMG | Castalia, OH | ONE TREE DOWN. |
| Jun 15, 9:46 PM EDT | TSTM WND DMG | Norwalk, OH | LARGE BRANCHES DOWN. |
Local storm reports filed while the alert was in force, from inside its polygon or its counties.
Did it verify
Verified. The Iowa Environmental Mesonet's Cow matched 3 storm reports to this severe thunderstorm warning; the first came 2 minutes after it went out.
Cow counts a report within 15 km of the polygon while the warning was in force: a tornado for a tornado warning; hail of 1 inch or more, a gust of 58 mph or more or wind damage for a severe thunderstorm warning; a flash flood report for a flash flood warning.
The nearest sounding before it
Detroit, MI (KDTX), launched 00:00Z, 1.7 hours before the alert went out and 167 km from the middle of its area. This is the routine balloon launch nearest before it, the air the forecaster had in hand, not a measurement taken for the alert.
- Mixed-layer CAPE
- 343 J/kg
- Mixed-layer CIN
- -18 J/kg
- Mixed-layer LCL
- 1795 m above ground
- 0-6 km bulk shear
- 45 kt
- 0-1 km storm-relative helicity
- 53 m²/s²
- 0-3 km storm-relative helicity
- 234 m²/s²
- Significant tornado parameter
- 0.0
- Supercell composite
- 0.9
The text
As transmitted, in the capitals the NWS used until 2016.
000
WUUS51 KCLE 160144
SVRCLE
OHC043-077-160230-
/O.NEW.KCLE.SV.W.0082.080616T0143Z-080616T0230Z/
BULLETIN - EAS ACTIVATION REQUESTED
SEVERE THUNDERSTORM WARNING
NATIONAL WEATHER SERVICE CLEVELAND OH
943 PM EDT SUN JUN 15 2008
THE NATIONAL WEATHER SERVICE IN CLEVELAND HAS ISSUED A
* SEVERE THUNDERSTORM WARNING FOR...
ERIE COUNTY IN NORTH CENTRAL OHIO...
HURON COUNTY IN NORTH CENTRAL OHIO...
* UNTIL 1030 PM EDT
* AT 939 PM EDT...NATIONAL WEATHER SERVICE DOPPLER RADAR INDICATED
A LINE OF SEVERE THUNDERSTORM CAPABLE OF PRODUCING DESTRUCTIVE
WINDS IN EXCESS OF 70 MPH. THIS STORM WAS LOCATED FROM NEAR
CASTALIA TO BELLEVUE TO ATTICA...MOVING EAST AT 38 MPH.
* OTHER LOCATIONS IN THE WARNING INCLUDE BUT ARE NOT LIMITED TO
PLYMOUTH...KELLEYS ISLAND...MILAN...FITCHVILLE...NEW LONDON AND
WAKEMAN
THIS IS A DANGEROUS STORM. IF YOU ARE IN ITS PATH...PREPARE
IMMEDIATELY FOR DAMAGING WINDS...DESTRUCTIVE HAIL...AND DEADLY CLOUD
TO GROUND LIGHTNING. PEOPLE OUTSIDE SHOULD MOVE TO A SHELTER...
PREFERABLY INSIDE A STRONG BUILDING BUT AWAY FROM WINDOWS.
PLEASE REPORT HAIL OR STRONG WINDS TO THE NATIONAL WEATHER SERVICE BY
CALLING TOLL FREE...877-633-6772...WHEN YOU CAN DO SO SAFELY.
A SEVERE THUNDERSTORM WATCH REMAINS IN EFFECT UNTIL 1100 PM EDT
SUNDAY EVENING FOR NORTHWEST OHIO.
LAT...LON 4148 8282 4145 8276 4147 8272 4146 8267
4148 8269 4149 8268 4138 8250 4144 8234
4106 8233 4106 8242 4099 8243 4099 8282
4142 8284 4143 8291
TIME...MOT...LOC 0143Z 267DEG 33KT 4125 8270
$$2 follow-up statements
000
WWUS51 KCLE 160205
SVSCLE
SEVERE WEATHER STATEMENT
NATIONAL WEATHER SERVICE CLEVELAND OH
1003 PM EDT SUN JUN 15 2008
OHC043-077-160230-
/O.CON.KCLE.SV.W.0082.000000T0000Z-080616T0230Z/
HURON OH-ERIE OH-
1003 PM EDT SUN JUN 15 2008
...A SEVERE THUNDERSTORM WARNING REMAINS IN EFFECT UNTIL 1030 PM EDT
FOR ERIE AND HURON COUNTIES IN NORTH CENTRAL OHIO...
AT 1001 PM EDT...NATIONAL WEATHER SERVICE DOPPLER RADAR CONTINUED TO
INDICATE A SEVERE THUNDERSTORM CAPABLE OF PRODUCING DESTRUCTIVE WINDS
IN EXCESS OF 70 MPH. THIS STORM WAS LOCATED NEAR WAKEMAN...OR ABOUT
7 MILES EAST OF NORWALK...MOVING EAST AT 38 MPH.
THERE WERE REPORTS OF BRANCHES DOWN IN THE CITY OF NORWALK.
OTHER LOCATIONS IN THE WARNING INCLUDE BUT ARE NOT LIMITED TO NEW
LONDON
LAT...LON 4148 8282 4145 8276 4147 8272 4146 8267
4148 8269 4149 8268 4138 8250 4144 8234
4106 8233 4106 8242 4099 8243 4099 8282
4142 8284 4143 8291
TIME...MOT...LOC 0203Z 267DEG 33KT 4126 8246
$$
FITZ000
WWUS51 KCLE 160231
SVSCLE
SEVERE WEATHER STATEMENT
NATIONAL WEATHER SERVICE CLEVELAND OH
1031 PM EDT SUN JUN 15 2008
OHC043-077-160241-
/O.EXP.KCLE.SV.W.0082.000000T0000Z-080616T0230Z/
HURON OH-ERIE OH-
1031 PM EDT SUN JUN 15 2008
...THE SEVERE THUNDERSTORM WARNING FOR ERIE AND HURON COUNTIES IN
NORTH CENTRAL OHIO EXPIRES AT 1030 PM EDT...
LAT...LON 4148 8282 4145 8276 4147 8272 4146 8267
4148 8269 4149 8268 4138 8250 4144 8234
4106 8233 4106 8242 4099 8243 4099 8282
4142 8284 4143 8291
TIME...MOT...LOC 0205Z 267DEG 33KT 4126 8244
$$
FITZWhat forecasters said that day
The local office's own words before this severe thunderstorm warning went out, as it sent them, from the Iowa Environmental Mesonet's archive of National Weather Service text.
NWS Cleveland, OH wrote its last area forecast discussion before this severe thunderstorm warning went out at Jun 15, 7:35 PM EDT, 2 hours 8 minutes earlier.
Area forecast discussion, Jun 15, 7:35 PM EDT, 2 hours 8 minutes before
AREA FORECAST DISCUSSION NATIONAL WEATHER SERVICE CLEVELAND OH 735 PM EDT SUN JUN 15 2008 .SYNOPSIS... HIGH PRESSURE OVER THE OHIO AND TENNESSEE VALLEYS WILL MOVE INTO THE SOUTHEAST THROUGH MONDAY. A COLD FRONT WILL DROP SOUTHEAST ACROSS OUR AREA LATE TONIGHT AND MONDAY AND THEN BE FOLLOWED BY A SERIES OF TROUGHS OF LOW PRESSURE THROUGH THURSDAY. && .NEAR TERM /THROUGH MONDAY/... LOW LEVEL JET WILL CONTINUE TO PUSH INCREASED MOISTURE INTO THE AREA AHEAD OF A COLD FRONT THIS EVENING HELPING TO MAKE THE AIRMASS MORE UNSTABLE ALONG WITH COOLING AT UPPER LEVELS. WITH THE INCREASED MID AND UPPER TROFFING WILL COME INCREASED WIND FLOW THUS INCREASING THE DEEP WIND SHEAR. ALL THIS MEANS GOOD RISK FOR SEVERE STORMS WITH DAMAGING WINDS AND LARGE HAIL. EXPECT A WATCH TO BE ISSUED AT SOME POINT THIS EVENING. SOME DECREASE IN STRENGTH OF THE STORMS LATE TONIGHT IS POSSIBLE AS THE STORMS MOVE FURTHER SE ACROSS THE AREA. THIS DECREASE MAY GIVE THE EAST AND SE PART OF THE AREA A CHANGE TO ESCAPE WITHOUT TOO MANY PROBLEMS...BUT THE HIGH POTENTIAL FOR BOWING TYPE BANDS OF STORMS COULD ALLOW FOR SEVERE STORMS TO PROPAGATE ALL THE WAY ACROSS OUR WHOLE AREA IN A RAPID FASHION WITH LITTLE CHANCE FOR A DECREASE IN STRENGTH. WILL MENTION RISK FOR SEVERE IN ALL AREAS AT SOME POINT TONIGHT WITH EMPHASIS IN WORDING FOR AWARENESS IN THE NW HALF OF THE AREA. && .SHORT TERM /MONDAY NIGHT THROUGH WEDNESDAY NIGHT/... WITH SLOW MOVEMENT OF THE COLD FRONT...POTENTIAL FOR STORMS WILL REMAIN HIGH IN THE SE BUT SEVERE RISK SOMEWHAT LESSER. UNLESS SOME SEVERE STORMS PRESENT IN THE MORNING...SHOULD SEE SEVERE RISK CONFINED TO AREAS SE OF A LINE FROM GKJ TO AKR TO MNN. BY MONDAY EVENING...COOLER AIR ARRIVING IN WAKE OF COLD FRONT SHOULD STABILIZE AIRMASS TO END ALL BUT A FEW LINGERING SHRA IN THE EAST INTO MON NIGHT. FIRST IN A SERIES OF TROUGHS EXPECTED TO ARRIVE TUE FOR INCREASED CHANCE IN SHRA WITH ANOTHER WEAKER TROUGH POSSIBLE ON WED. ENOUGH UPPER TROFFING STILL PRESENT ON THU FOR SOME CONVECTIVE PRECIP TO BE RIDING ACROSS TOP SIDE OF SURFACE HIGH THAT SETTLES INTO TN VALLEY SO WILL LEAVE AT LEAST A SLIGHT RISK FOR SHRA IN FORECAST. && .LONG TERM /THURSDAY THROUGH SUNDAY/... UPPER LEVEL TROUGH SHOULD BE EAST OF THE REGION BY THURSDAY NIGHT WITH NORTHWESTERLY FLOW AT THE MIDDLE LEVELS. THIS WILL KEEP TEMPERATURES SLIGHTLY BELOW AVERAGE ON FRIDAY. WARMER TEMPERATURES WILL RETURN AS SURFACE HIGH PRESSURE SLIDES EASTWARD IN ADVANCE OF THE NEXT COLD FRONT THAT WILL APPROACH NORTHERN OHIO FOR FRIDAY INTO SATURDAY. EXPECT WARMER TEMPERATURES AHEAD OF THE COLD FRONT. FOR NOW WILL CONTINUE ONLY SLIGHT CHANCES OF SHOWERS WITH THE UNCERTAINTY IN THE MODELS. && .AVIATION /23Z SUNDAY THROUGH FRIDAY/... FOR THE SHORT TERM FOCUS WILL BE PLACED ON TS ACTIVITY FROM NW OH THROUGH CENTRAL INDIANA. ACTIVITY JUST MOVING THROUGH TOL AT THIS TIME...AND WILL MAKE LAST MINUTE ADJUSTMENTS THERE JUST BEFORE ISSUANCE FOR TIMING ON TS AND SHOWERS. RADAR TRENDS SHOWING FDY BETWEEN 00 AND 03Z. BEST CONFIDENCE LOOKS LIKE IT WOULD BE NEAR FDY AFTER 0030Z. AS FOR THE REMAINDER OF SITES KEPT IN SOME -TSRA IN MFD AND CLE...BUT THINKING BETWEEN THE TWO MFD WOULD HAVE BETTER CHANCE AS LONG AS ACTIVITY PERSISTS. FROM CAK-YNG AND ERI JUST MENTIONED VCTS OR NOTHING AT ALL EXCEPT FOR SHOWERS THROUGH TONIGHT. BEYOND 12Z TOMORROW THINK CONDITIONS WILL START OFF VFR FOR NEARLY ALL LOCATIONS. CONFIDENCE BECOMES MARGINAL THOUGH AFTER 16Z TOMORROW AS COLD FRONT CROSSES THROUGH THE AREA DURING THIS TIME. TEMPS ALOFT BEGIN TO COOL DOWN THROUGH TOMORROW AFTERNOON WHICH WOULD BEGIN TO POSE ISSUES WITH CLOUDS DEVELOPING ESP FROM CLE-MFD AND EAST. GUIDANCE AT THIS TIME HOWEVER KEEPING CONDITIONS VFR THROUGH TOMORROW AFTERNOON WITH A BKN050 DEVELOPING ACROSS THE AREA. WOULD NOT BE SURPRISED TO SEE SOME -SHRA DEVELOPING ACROSS THE CLE-MFD AND POINTS EAST AREA LATE IN THE TAF PERIOD. AS FOR WINDS LOOKS LIKE SOUTHWESTERLY FLOW WITH A BRIEF SHIFT W-NW WITH PASSAGE OF -SHRA/TS ACTIVITY THROUGH THIS EVENING. THEN A SHIFT BACK SOUTHERLY BECOMING WESTERLY TOWARDS DAYBREAK MONDAY. WINDS TURN NW BEHIND FRONT FROM W-E THROUGH SECOND HALF OF PERIOD. .OUTLOOK...UPPER TROUGH OF LOW PRESSURE WILL INFLUENCE THE AREA THROUGH MUCH OF THE UPCOMING WEEK. WITH THAT THERE WILL CONTINUE TO BE SOME CLOUDS AND THE CHC OF SHOWERS ESP FROM CLE-MFD EAST. CONDITIONS LOOK TO BE MAINLY VFR THOUGH THE THE OUTLOOK PERIOD. && .MARINE... SOUTHWESTERLY WINDS HAVE INCREASED INTO THE AFTERNOON MAINLY IN THE WAKE OF OUTFLOW FROM THUNDERSTORMS THAT DISSIPATED OVER NORTHERN INDIANA AND MICHIGAN THIS MORNING. LOOKS LIKE 20 KNOTS SHOULD BE ABOUT THE STRONGEST GUST HOWEVER IT MAY BE STRONGER NEAR ANY THUNDERSTORMS THAT DEVELOP ALONG NEAR THE OUTFLOW BOUNDARY. ADDITIONAL THUNDERSTORMS MAY DEVELOP ALONG AND AHEAD OF A COLD FRONT THAT WILL MOVE TOWARDS THE LAKE LATE TONIGHT INTO MONDAY. STRONGEST WINDS WILL BE IN THE WAKE OF THE COLD FRONT MONDAY AFTERNOON AND MAY PERSIST INTO TUESDAY. WEST TO NORTHWEST WIND SHOULD PRODUCE WINDS OF 2 TO 4 FEET MAINLY EAST. LIGHTER FLOW WILL RETURN FOR WEDNESDAY AND CONTINUE INTO FRIDAY. && .CLE WATCHES/WARNINGS/ADVISORIES... OH...NONE. PA...NONE. MARINE...NONE. && SYNOPSIS...ADAMS NEAR TERM...ADAMS SHORT TERM...ADAMS LONG TERM...MULLEN AVIATION...ABE MARINE...MULLEN
Hazardous weather outlook, Jun 15, 4:34 PM EDT, 5 hours 9 minutes before
HAZARDOUS WEATHER OUTLOOK NATIONAL WEATHER SERVICE CLEVELAND OH 434 PM EDT SUN JUN 15 2008 LEZ061-143>149-163>169-OHZ007>014-018>023-027>033-036>038-047-089- PAZ001>003-162045- LAKE ERIE OPEN WATERS FROM RIPLEY TO BUFFALO NY- RENO BEACH TO THE ISLANDS OH-THE ISLANDS TO VERMILION OH- VERMILION TO AVON POINT OH-AVON POINT TO WILLOWICK OH- WILLOWICK TO GENEVA-ON-THE LAKE OH-GENEVA-ON-THE-LAKE TO CONNEAUT OH- CONNEAUT OH TO RIPLEY NY- LAKE ERIE OPEN WATERS FROM RENO BEACH TO THE ISLANDS- LAKE ERIE OPEN WATERS FROM THE ISLANDS TO VERMILION- LAKE ERIE OPEN WATERS FROM VERMILION TO AVON POINT- LAKE ERIE OPEN WATERS FROM AVON POINT TO WILLOWICK- LAKE ERIE OPEN WATERS FROM WILLOWICK TO GENEVA-ON-THE-LAKE- LAKE ERIE OPEN WATERS FROM GENEVA-ON-THE-LAKE TO CONNEAUT- LAKE ERIE OPEN WATERS FROM CONNEAUT OH TO RIPLEY NY-OTTAWA-SANDUSKY- ERIE OH-LORAIN-CUYAHOGA-LAKE-GEAUGA-ASHTABULA INLAND-SENECA-HURON- MEDINA-SUMMIT-PORTAGE-TRUMBULL-WYANDOT-CRAWFORD-RICHLAND-ASHLAND- WAYNE-STARK-MAHONING-MARION-MORROW-HOLMES-KNOX-ASHTABULA LAKESHORE- NORTHERN ERIE-SOUTHERN ERIE-CRAWFORD PA- 434 PM EDT SUN JUN 15 2008 THIS HAZARDOUS WEATHER OUTLOOK IS FOR LAKE ERIE...NORTH CENTRAL OHIO...NORTHEAST OHIO...NORTHWEST OHIO AND NORTHWEST PENNSYLVANIA. .DAY ONE...TONIGHT A COLD FRONT WILL APPROACH THE AREA TONIGHT. THUNDERSTORMS DEVELOPING OUT AHEAD OF THIS FRONT COULD BE SEVERE TONIGHT. THE MAIN SEVERE THREAT WILL BE FROM DAMAGING WINDS AND LARGE HAIL. .DAYS TWO THROUGH SEVEN...MONDAY THROUGH SATURDAY A COLD FRONT WILL MOVE THROUGH THE AREA ON MONDAY. THERE IS A SLIGHT RISK THAT SOME OF THUNDERSTORMS COULD BE SEVERE PRIMARILY OVER INLAND AREAS OF NORTH-CENTRAL AND NORTHEAST OHIO...AND NORTHWEST PENNSYLVANIA. .SPOTTER INFORMATION STATEMENT... SPOTTER ACTIVATION MAY BE NEEDED. LEZ142-162-OHZ003-006-017-162045- MAUMEE BAY TO RENO BEACH OH- LAKE ERIE OPEN WATERS FROM MAUMEE BAY TO RENO BEACH-LUCAS-WOOD- HANCOCK- 434 PM EDT SUN JUN 15 2008 ...SEVERE THUNDERSTORM WATCH 543 IN EFFECT UNTIL 11 PM EDT THIS EVENING... THIS HAZARDOUS WEATHER OUTLOOK IS FOR LAKE ERIE AND NORTHWEST OHIO. .DAY ONE...TONIGHT PLEASE LISTEN TO NOAA WEATHER RADIO OR GO TO WEATHER.GOV ON THE INTERNET FOR MORE INFORMATION ABOUT THE FOLLOWING HAZARDS. SEVERE THUNDERSTORM WATCH A COLD FRONT WILL APPROACH THE AREA TONIGHT. THUNDERSTORMS DEVELOPING OUT AHEAD OF THIS FRONT COULD BE SEVERE. THE MAIN SEVERE THREAT WILL BE FROM DAMAGING WINDS AND LARGE HAIL. .DAYS TWO THROUGH SEVEN...MONDAY THROUGH SATURDAY A COLD FRONT WILL MOVE THROUGH THE AREA ON MONDAY. THERE IS A SLIGHT RISK THAT SOME OF THUNDERSTORMS COULD BE SEVERE PRIMARILY OVER INLAND AREAS OF NORTH-CENTRAL AND NORTHEAST OHIO...AND NORTHWEST PENNSYLVANIA. .SPOTTER INFORMATION STATEMENT... SPOTTER ACTIVATION MAY BE NEEDED.
The office that day
Everything else NWS Cleveland, OH issued on the same UTC day.
| Issued | Product | Office | Counties | Lasted |
|---|---|---|---|---|
| Jun 15, 9:01 PM EDT | Severe Thunderstorm Warning | CLE | Hancock | 37 min |
| Jun 15, 9:02 PM EDT | Severe Thunderstorm Warning | CLE | Sandusky, Seneca | 43 min |
| Jun 15, 10:06 PM EDT | Special Marine Warning | CLE | 73 min | |
| Jun 15, 10:18 PM EDT | Severe Thunderstorm Warning | CLE | Lorain | 30 min |
| Jun 15, 10:36 PM EDT | Severe Thunderstorm Warning | CLE | Ashland, Richland | 54 min |
| Jun 15, 11:06 PM EDT | Severe Thunderstorm Warning | CLE | Medina, Wayne | 54 min |
Nearby
Severe Thunderstorm Warnings in Ohio, 2008Every severe thunderstorm warning in 2008
Sources
The product and its follow-ups from the Iowa Environmental Mesonet's archive of National Weather Service and Storm Prediction Center text; local storm reports from the same archive; the sounding from the Mesonet's radiosonde archive; radar from the NEXRAD Level II archive.